Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 5, 2025, 11:35 AM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 11:35 AM PDT (18:35 UTC)
- Expired
- Jun 5, 2025, 4:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 3 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 12:54 PM PDT | RAIN 0 | 6 Ene Mountain Pass, CA | Solo vehicle rollover into the center divide of Interstate 15 during heavy rain. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WGUS55 KVEF 051835
FFWVEF
CAC071-NVC003-052300-
/O.NEW.KVEF.FF.W.0028.250605T1835Z-250605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1135 AM PDT Thu Jun 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
Southwestern Clark County in southern Nevada...
* Until 400 PM PDT.
* At 1135 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Searchlight, Jean, Primm, Nipton Road Mile Marker 3, Nipton,
Nipton And Ivanpah Roads, Goodsprings, Cottonwood Cove Campground
and Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 11549 3592 11471 3587 11466 3585 11470
3583 11470 3581 11471 3576 11469 3571 11470
3569 11468 3565 11469 3561 11465 3559 11466
3558 11468 3554 11466 3551 11468 3549 11468
3544 11507 3532 11528 3548 11551 3567 11545
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
441
WGUS75 KVEF 052055
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
155 PM PDT Thu Jun 5 2025
CAC071-NVC003-052300-
/O.CON.KVEF.FF.W.0028.000000T0000Z-250605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
155 PM PDT Thu Jun 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO AND SOUTHWESTERN CLARK COUNTIES...
At 155 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Searchlight, Jean, Primm, Nipton Road Mile Marker 3, Nipton,
Nipton And Ivanpah Roads, Goodsprings, Cottonwood Cove Campground
and Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 11549 3592 11471 3587 11466 3585 11470
3583 11470 3581 11471 3576 11469 3571 11470
3569 11468 3565 11469 3561 11465 3559 11466
3558 11468 3554 11466 3551 11468 3549 11468
3544 11507 3532 11528 3548 11551 3567 11545
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS086
WGUS75 KVEF 052252
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
352 PM PDT Thu Jun 5 2025
CAC071-NVC003-052302-
/O.EXP.KVEF.FF.W.0028.000000T0000Z-250605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
352 PM PDT Thu Jun 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO AND SOUTHWESTERN CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3592 11549 3592 11471 3587 11466 3585 11470
3583 11470 3581 11471 3576 11469 3571 11470
3569 11468 3565 11469 3561 11465 3559 11466
3558 11468 3554 11466 3551 11468 3549 11468
3544 11507 3532 11528 3548 11551 3567 11545
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 9:47 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 5, 9:47 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 947 AM PDT Thu Jun 5 2025 .SYNOPSIS...Isolated-to-scattered showers and thunderstorms are expected across southern Nevada and northwest Arizona this afternoon with lesser chances in southeastern California. Gusty outflow winds, frequent lightning, and moderate-to-heavy rain will be threats with any storms that develop. Things will begin to dry out and heat up as we head into the weekend. && .UPDATE...A line of weakening thunderstorms is currently moving east through northern Clark and Mohave counties. Along with frequent lightning, these generally produced between .2 and .6 inch of precipitation over the last six hours, including .55 inch at Mesquite and .43 inch at Colorado City. High resolution guidance shows redevelopment of thunderstorms along high terrain in southern Nevada and northwestern Arizona by late morning, becoming more numerous and moving into the valleys in the afternoon. Rain rates of an inch per hour are possible which could lead to flooding impacts. High resolution guidance is still showing the potential for outflow winds up to 50 mph with the stronger storms, which makes sense given 1500 J/kg DCAPE this afternoon near the California/Nevada state line. Storms will have up to 1000 J/kg SBCAPE to work with later today. Lacking shear should reduce the hail threat. Most of the storm activity should end in the evening. && .SHORT TERM...Today. Elongated troughing stretching from the eastern Pacific through southern California into southern Nevada and northwest Arizona will allow for vorticity advection into the region today. This advection combined with daytime heating and precipitable water values over 200% of normal will allow for another round of showers and thunderstorms across much of the area this afternoon. Convection will favor areas of higher terrain for development beginning later this morning. Showers and thunderstorms will move off the higher terrain, tending to move from west to east with the upper-level flow. Southern Nevada and northwest Arizona will have the best chances at seeing scattered showers and thunderstorms this afternoon as this is where CAPE values around 500 to 1,000 J/kg overlap with 0.75 to 1.0 inches of precipitable water. Convection in San Bernardino and Inyo counties will be more isolated in nature. Anomalous moisture across the area will allow for moderate-to-heavy rain capable of resulting in isolated flash flooding will be possible with stronger storms. Frequent and dangerous lightning and 30 to 40 mph outflow wind gusts will be possible with any storms that develop; 50 mph outflow wind gusts will be possible with stronger storms. With lower CAPE values than we had on Tuesday and lack of sufficient wind shear, 1 inch hail is not expected to be a threat today. However, more robust convection may produce graupel or small hail (pea, nickel, or dime sized). Convection will begin to die down across the region after sunset with the exception of northern Lincoln County where showers and thunderstorms may linger later into the evening. .LONG TERM...Friday through Wednesday. Friday through early next week, a return to more typical early June hot and dry conditions is on tap for southern Nevada, southeastern California and northwestern Arizona. Ensemble guidance and cluster analyses remain in good agreement regarding a strengthening ridge over the region, which will facilitate a decrease in moisture and gradually warming temperatures, with a return to above normal temperatures on Friday, warming to well above normal Sunday through at least Tuesday. Fairly widespread highs in the 90s and lower 100s are expected Sunday through Tuesday, with Monday and Tuesday looking to be the hottest days of the forecast. Along with the warming temperatures will be increasing HeatRisk, with "Major" HeatRisk returning to Death Valley and the Lower Colorado River Valley on Saturday, gradually expanding across other lower elevations through early next week, with "Extreme" HeatRisk possible for the lowest Valleys Monday and Tuesday. Thereafter, ensemble members begin to diverge, with some indications that a weak trough may try to undercut the ridge heading into midweek, but with little in the way of moisture, this trough would have little impact other than tempering the hot temperatures by a couple of degrees, and producing some breezy conditions. Stay tuned. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Convection will develop today and is expected to be more widespread than yesterday and may impact all terminals. Thunderstorms in and around the valley could produce gusty erratic winds with gusts over 30KT, especially between 20Z and 02Z. In addition- storms today could produce lightning, small hail, moderate to heavy that could reduce visibility to 6sm, and CIGs to 8000ft. Outside of convection influence, southeast winds are expected this afternoon around 8KT with intermittent gusts to around 15KT. Precipitation will diminish after 03Z this evening. Winds may be erratic for a few hours after thunderstorms end depending on how outflow impact the valley this afternoon, but diurnal winds trends with light winds speeds are expected to set up by 08Z at the latest. Light winds following typical trends will then persist through the rest of the TAF period. On Friday, isolated showers and thunderstorms may develop after 20Z but the chance for convection and convective impacts is much lower on Friday compared to today. It is less likely that gusty outflows will impact the valley on Friday with the most likely scenario being light diurnal wind trends continuing through the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Scattered showers and thunderstorms will develop this afternoon in Clark, Lincoln, and northern Mohave counties, as well as in the Sierra. Convection today could produce erratic wind gusts over 30KT, moderate to heavy rain, reduced visibility due to heavy rain or blowing dust, lightning, and CIGS below 10kft. Precipitation will diminish after 03Z, with dry conditions expected across the region by 08Z. After a dry night, additional showers and thunderstorms should develop after 18Z on Friday in southern Nevada and western Arizona, however convection on Friday will be less widespread and less likely to produce impacts compared to today. Outside of convective influence, expected south to southwest winds around 10KT to develop this afternoon across the region with the strongest winds expected in the Colorado River Valley where gusts up to 20KT are likely. Winds will diminish after sunset with typical light wind patterns expected tonight and Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Meltzer SHORT TERM...Stessman LONG TERM...Phillipson AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:09 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 66 min |
| Jun 5, 12:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jun 5, 1:33 PM PDT | Flash Flood Warning | VEF | Lincoln | 5 hr |
| Jun 5, 2:16 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jun 5, 2:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
| Jun 5, 2:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 61 min |
| Jun 5, 3:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Jun 5, 3:13 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.